I was prescribed Norfloxacin for an upper respiratory bacterial infection Was that a proper medication prescription?

Hi, I was prescribed Norfloxacin for an upper respiratory bacterial infection, after 2 days i got a sever sore throat?
1. Was that a proper medication prescription?
2. Is the sore throat an allergic reaction to the antibiotic? I also had mild diarrhea
Thanks



Dr.Honey
Member
Dr.Honey

Hi..
Norfloxacin is not commonly advised for upper respiratory tract infections and if you have a sore throat it can be probably due to infection it.
There can be secondary bacterial infection along with viral​..
Diarrhoea can be a side effect of antibiotic intake..
You should consult a Physician and get evaluated and a throat swab culture can be done..
You can be advised antibiotics like Azithromycin and anti inflammatory painkillers like Ibuprofen, warm saline gargles and suck throat lozenges..
You should also do steam inhalation..
Take Pantoprazole empty stomach till you are on antibiotics..
Take probiotics like Yogurt..

Hope this helps..

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
Norfloxacin is usually Not the drug of choice for upper respiratory tract infection, sore throat and diarrhea are Norfloxacin side effects

Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Diarrhea is caused as a side effect of norfloxacin however you need a sputum culture for a proper antibiotic prescription.

wpDiscuz